Next Article in Journal
Previous Article in Journal
Mathematics 2013, 1(1), 31-45; doi:10.3390/math1010031
Article

A Converse to a Theorem of Oka and Sakamoto for Complex Line Arrangements

Received: 19 February 2013; in revised form: 7 March 2013 / Accepted: 7 March 2013 / Published: 14 March 2013
Download PDF [210 KB, updated 18 March 2013; original version uploaded 14 March 2013]
Abstract: Let C1 and C2 be algebraic plane curves in 2 such that the curves intersect in d1 · d2 points where d1, d2 are the degrees of the curves respectively. Oka and Sakamoto proved that π1( 2 \ C1 U C2)) ≅ π1 ( 2 \  C1) × π1 ( 2 \  C2) [1]. In this paper we prove the converse of Oka and Sakamoto’s result for line arrangements. Let A1 and A2 be non-empty arrangements of lines in 2 such that π1 (M(A1A2)) ≅  π1 (M(A1)) ×  π1 (M(A2)) Then, the intersection of A1 and A2 consists of /A1/ ·  /A2/ points of multiplicity two.
Keywords: line arrangement; hyperplane arrangement; Oka and Sakamoto; direct product of groups; fundamental groups; algebraic curves line arrangement; hyperplane arrangement; Oka and Sakamoto; direct product of groups; fundamental groups; algebraic curves
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Export to BibTeX |
EndNote


MDPI and ACS Style

Williams, K. A Converse to a Theorem of Oka and Sakamoto for Complex Line Arrangements. Mathematics 2013, 1, 31-45.

AMA Style

Williams K. A Converse to a Theorem of Oka and Sakamoto for Complex Line Arrangements. Mathematics. 2013; 1(1):31-45.

Chicago/Turabian Style

Williams, Kristopher. 2013. "A Converse to a Theorem of Oka and Sakamoto for Complex Line Arrangements." Mathematics 1, no. 1: 31-45.

Mathematics EISSN 2227-7390 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert